Symmetry techniques for q-series: Askey-wilson polynomials

E. G. Kalnins, Willard Miller

Research output: Contribution to journalArticlepeer-review

27 Scopus citations

Abstract

We advocate the exploitation of symmetry (recurrence relation) techniques for the derivation of properties associated with families of basic hypergeometric functions, in analogy with the local Lie theory techniques for ordinary hypergeometric functions. Here these ideas are applied to the (continuous) Askey-Wilson polynomials, introduced by Askey and Wilson, to obtain a strikingly simple derivation of their orthogonality relations.

Original languageEnglish (US)
Pages (from-to)223-230
Number of pages8
JournalRocky Mountain Journal of Mathematics
Volume19
Issue number1
DOIs
StatePublished - 1989

Fingerprint Dive into the research topics of 'Symmetry techniques for q-series: Askey-wilson polynomials'. Together they form a unique fingerprint.

Cite this